Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 60, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 17, 1999, 2:15 PM PDT for Clark County, Nye County, Nevada. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 17, 1999, 2:15 PM PDT (21:15 UTC)
- Expired
- Sep 17, 1999, 3:45 PM PDT
- In force
- 90 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 172118 FFWLAS NVC003-023-172245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT FRI SEP 17 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA EXTREME SOUTHEASTERN NYE COUNTY IN SOUTHERN NEVADA * UNTIL 345 PM PDT * AT 214 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER EXTREME WEST CENTRAL CLARK COUNTY...OR ABOUT 11 MILES EAST OF PAHRUMP ALONG HIGHWAY 160. THE STORM PRODUCING THE HEAVY RAIN WAS NEARLY STATIONARY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATER. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. LAT...LON 3613 11603 3594 11579 3616 11555 3637 11583 JMH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 9:20 AM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 17, 9:20 AM PDT, 4 hours 55 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PDT FRI SEP 17 1999 SYNOPSIS...A WEAK TROUGH DEVELOPING OFF THE CENTRAL CALIFORNIA COAST WILL KEEP THE ATMOSPHERE RELATIVELY MOIST AND UNSTABLE THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ACROSS THE REGION WITH THIS AIR MASS IN PLACE...ESPECIALLY OVER THE MOUNTAINS. WEATHER DISTURBANCES EMBEDDED IN THE WESTERLY FLOW ALOFT WILL OCCASIONALLY CAUSE ORGANIZED CLUSTERS OF SHOWERS AND THUNDERSTORMS TO DEVELOP. DISCUSSION...A WEAK CIRCULATION ALONG THE CENTRAL CALIFORNIA COAST WILL BE THE MAIN FOCUSING MECHANISM FOR CONVECTION TODAY AS EVIDENCED BY A THUNDERSTORM MOVING NORTHWEST ALONG THE CALIFORNIA/NEVADA BORDER NEAR DEATH VALLEY THIS MORNING. THE 12Z ETA LOOKS LIKE IT HAS THE BEST DEPICTION WITH A THETA-E RIDGE AND HIGHEST INSTABILITY VALUES CENTERED IN THE NORTHWEST PART OF OUR FORECAST AREA OF ESMERALDA...NYE AND INYO COUNTIES. PRECIPITABLE WATER SOUNDER SHOWS A PLUME OF PRECIPITABLE WATER VALUES AROUND ONE INCH EXTENDING NORTHWEST FROM THE GULF OF CALIFORNIA THROUGH SOUTHEAST CALIFORNIA AND INTO SOUTHERN INYO COUNTY. SURFACE DEWPOINTS IN SOUTHEAST CALIFORNIA...NORTHWEST ARIZONA AND SOUTHERN NEVADA RANGE FROM THE LOWER 50S TO LOWER 60S. SURFACE HEATING SHOULD PRODUCE ISOLATED AFTERNOON THUNDERSTORMS IN THOSE ZONES TODAY. UPPER LOW WILL STRENGTHEN OFF THE CENTRAL CALIFORNIA COAST BY TOMORROW KEEPING A SIMILAR PATTERN AND DRAWING SLIGHTLY MORE MOISTURE INTO THE MOHAVE DESERT. CURRENT FORECAST HAS TRENDS WELL COVERED FOR NOW. JGA .LAS...NONE.
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.